Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 43, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 17, 2007, 7:00 PM MDT for Cheyenne County, Nebraska. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2007, 7:00 PM MDT (01:00 UTC)
- Expired
- Jun 17, 2007, 7:15 PM MDT
- In force
- 15 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 176 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 3:01 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 509 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 3526 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 180101 SVRCYS NEC033-180115- /O.NEW.KCYS.SV.W.0043.070618T0100Z-070618T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 700 PM MDT SUN JUN 17 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 715 PM MDT * AT 659 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR LODGEPOLE...OR ABOUT 13 MILES NORTHWEST OF CHAPPELL...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN LODEGEPOLE AT 659 PM WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SUNDAY EVENING FOR CENTRAL NEBRASKA. LAT...LON 4132 10279 4106 10279 4107 10255 4130 10263 $$ WEILAND
1 follow-up statement
000 WWUS55 KCYS 180114 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 714 PM MDT SUN JUN 17 2007 NEC033-180124- /O.EXP.KCYS.SV.W.0043.000000T0000Z-070618T0115Z/ CHEYENNE NE- 714 PM MDT SUN JUN 17 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CHEYENNE COUNTY EXPIRES AT 715 PM MDT... THE THUNDERSTORM THAT PRODUCED HAIL UP TO ONE INCH IN DIAMETER THROUGH 706 PM IN EXTREME EAST CENTRAL CHEYENNE COUNTY HAS MOVED EAST OF THE COUNTY. FOR THAT REASON THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT SUNDAY EVENING FOR CENTRAL NEBRASKA. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4132 10279 4106 10279 4107 10255 4130 10263 $$ WEILAND
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 12:52 PM MDT, 6 hours 8 minutes earlier.
Area forecast discussion, Jun 17, 12:52 PM MDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1252 PM MDT SUN JUN 17 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY... UPPER LOW CONTINUES TO SPIN ACROSS SRN ALBERTA EARLY THIS AFTERNOON. A 105KT JET STREAK EVIDENT ON WATER VAPOR ROTATING THROUGH ERN IDAHO AND WEST CENTRAL MONTANA ATTM. AT THE SURFACE...LEE SIDE PRESSURE TROUGH CONTINUES TO DEEPEN WITH A 998MB CENTER ACROSS NORTHERN PORTIONS OF THE NEBRASKA PANHANDLE AS OF NOON. A SURFACE COLD FRONT WAS ANALYZED FROM SW SD THROUGH SRN WY. AS THE SURFACE TROUGH DEEPENS AND PRESSURE GRADIENT TURNS WESTERLY OFF THE FRONT RANGE...BOUNDARY LAYER MOISTURE HAS BEEN SCOURING OUT BEHIND THE DRYLINE ACROSS SOUTHEAST WYOMING. IN FACT DEW POINTS AT KCYS...KLAR...AND KRWL HAVE ALL DROPPED INTO THE MID TO UPPER 20S. MEANWHILE...DEW POINTS ACROSS THE NEBRASKA PANHANDLE REMAIN IN THE UPPER 40S TO LOW 50S. CONVECTIVE ELEMENTS ARE ALREADY SEEN ALONG THE FRONT IN CENTRAL WYOMING...AND ALONG A WEAK MESOSCALE BOUNDARY IN CENTRAL LARAMIE COUNTY. EXPECT THE MORE ORGANIZED CONVECTION TO HOLD OF FOR ANOTHER HOUR OR SO BEFORE IT BEGINS TO DEVELOP ACROSS NORTHWESTERN ZONES ALONG THE FRONT. THE FRONT AND...AFOREMNENTIONED DRYLINE WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON. ADDITIONALLY ASCENT WILL BE AIDED BY THE PRESENCE OF THE RIGHT ENTRANCE REGION OF THE AFOREMENTIONED 105KT JET STREAK. ISOLATED COVERAGE SHOULD SUFFICE ACROSS MOST OF WYOMING THIS AFTERNOON...WITH MORE SCATTERED COVERAGE LIKELY IN THE NEBRASKA PANHANDLE. THE PRIMARY THREATS IN WYOMING WILL BE STRONG OUTFLOW WIND GUST TO 50 MPH WITH THE PRESENCE OF THE INVERTED V SOUNDING. THE POTENTIAL FOR SEVERE STORMS DOES EXIST FOR THE NEBRASKA PANHANDLE LATE THIS AFTERNOON AND THIS EVENING AS INSTABILITY VALUES GROW. PLENTY OF CIN OUT THERE NOW...BUT 2000 TO 2500 J/KG OF SBCAPE IS ANTICIPATED TO BE REALIZED BY LATE THIS AFTERNOON AND EVENING. LARGE HAIL...AND WET MICROBURSTS WILL BE THE MAIN THREATS. BY SUNSET...CONVECTION SHOULD BE WINDING DOWN...AS THE FRONT PUSHES WELL INTO NRN COLORADO. SFC HIGH PRESSURE WILL BUILD IN OVERNIGHT...YIELDING A MOSTLY SUNNY DAY TOMORROW. TEMPERATURES WILL BE AROUND 15 DEGREES COOLER THAN TODAY. UPPER RIDGING WILL ENSUE ON TUESDAY...ALLOWING AFTERNOON TEMPERATURES TO WARM BACK INTO THE MID 80S BENEATH MOSTLY SUNNY SKIES. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... GENERALLY SUMMERLIKE WEATHER EXPECTED ACROSS THE CWA DURING THE PERIOD AS REGION REMAINS UNDER INFLUENCE OF UPPER RIDGING. MAIN PROBLEM WILL BE TIMING OF ANY WEAK IMPULSES THAT MIGHT RIDE THRU RIDGE AND ENHANCE CONVECTIVE POTENTIAL SOME. RIGHT NOW BEST HINT WOULD BE FOR LATE THURSDAY AS A SHORTWAVE CROSSES INTO THE CENTRAL PLAINS BUT WITH GFS SHOWING SOME CONVECTIVE FEEDBACK PROBLEMS WILL NOT HIT TOO HARD. NEXT WEEKEND LATEST GFS BRINGS UPPER TROF INLAND OVER THE PAC NW AND PUSHES A COLD FRONT ACROSS THE CWA BY LATE SAT. THIS MAY BE TOO PROGRESSIVE THUS WILL MAINTAIN THE QUITE WARM TEMPS THRU NEXT WEEKEND. && .AVIATION... SURFACE COLD FRONT WILL BE THE PRIMARY FOCUS FOR THUNDERSTORM DEVELOPMENT THIS EVENING. GENERALLY EXPECT VFR CONDITIONS WITH LOCALIZED MVFR CONDITIONS NEAR THE STRONGEST STORMS. STRONG SOUTHERLY/SOUTHWESTERLY WINDS WILL SHIFT TO THE NORTHWEST AND NORTH BEHIND THE FROPA LATE THIS AFTERNOON AND EVENING. LOW CLOUDS MAY DEVELOPMENT PRIMARILLY IN THE WESTERN NEBRASKA PANHANDLE LATE TONIGHT. VFR CONDITIONS WILL PREVAIL TOMORROW. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...CH LONG TERM....RE
Hazardous weather outlook, Jun 17, 3:19 PM MDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 319 PM MDT SUN JUN 17 2007 WYZ061>070-181130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 319 PM MDT SUN JUN 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE INTO THE EARLY PART OF THIS EVENING. LITTLE RAINFALL IS EXPECTED FROM ANY STORMS BUT BRIEF GUSTY WINDS TO 45 MPH ARE POSSIBLE IN THE VICINITY OF ANY STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW LATE DAY STORMS ARE POSSIBLE MAINLY ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001-019-020-054-WYZ059-060-181130- SIOUX-SCOTTS BLUFF-BANNER-KIMBALL-CONVERSE-NIOBRARA- 319 PM MDT SUN JUN 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED INTO EARLY THIS EVENING. SOME STORMS COULD PRODUCE BRIEF GUSTY WINDS AND SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED LATE DAY THUNDERSTORMS ARE POSSIBLE MAINLY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-021-055-181130- DAWES-BOX BUTTE-MORRILL-CHEYENNE- 319 PM MDT SUN JUN 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM MDT. SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA INTO THIS EVENING. A FEW STORMS MAY BECOME SEVERE WITH STRONG GUSTY WINDS AND LARGE HAIL THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED LATE DAY THUNDERSTORMS ARE POSSIBLE MAINLY ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON INTO THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jun 17, 3:52 PM MDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
352 PM MDT SUN JUN 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 16 NE BILL 43.37N 105.03W
06/17/2007 M0.25 INCH CONVERSE WY CO-OP OBSERVER
0344 PM HAIL 17 S ALLIANCE 41.85N 102.87W
06/17/2007 E0.25 INCH MORRILL NE TRAINED SPOTTER
0346 PM HAIL 30 N BROADWATER 42.03N 102.85W
06/17/2007 E0.25 INCH BOX BUTTE NE TRAINED SPOTTER
THE HAIL ALMOST COVERED THE GROUND.
&&
MWEILANDThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:36 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Morrill, Scotts Bluff | 39 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.